MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. (CS-WOODRIDGE) SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL, INC. (CS-WOODRIDGE) SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 15MHPJ-505
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of a paravalvular leak was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined; however, there was no leak observed after the physician added "5-0 pledgetted sutures along the entire area." the valve was explanted as anticipated nearly one year later due to patient growth.
 
Event or Problem Description
On (b)(6) 2017, a 15mm sjm masters series valve was implanted.The patient was not doing well, and on (b)(6) 2017, went for a cath that showed severe perivalvar leak in the mitral valve.Both leaflets had adequate excursion, but the superior/right leaflet excursion was less than the left/inferior of the valve.A mitral valve replacement was planned, but it was reported that the valve was not explanted.The physician was able to see the valve in the proximal area where the leak was seen on echo, so he bolstered the entire left lateral side with 5-0 pledgetted sutures along the entire area.Post procedure there was no leak observed.On 19 october 2018, abbott was notified that the valve was explanted (b)(6) 2018 which was anticipated due to patient growth.A 17 mm valve was implanted.(clinical study patient id: (b)(6)).
 
Additional Manufacturer Narrative
An event of a paravalvular leak and endocarditis was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined; however, there was no leak observed after the physician added "5-0 pledgetted sutures along the entire area." the valve was explanted as anticipated nearly one year later due to patient growth.
 
Event or Problem Description
On (b)(6) 2017, a 15 mm sjm masters series valve was implanted.The patient was not doing well, and on (b)(6) 2017, went for a cath that showed severe perivalvar leak in the mitral valve.Both leaflets had adequate excursion, but the superior/right leaflet excursion was less than the left/inferior of the valve.A mitral valve replacement was planned, but it was reported that the valve was not explanted.The physician was able to see the valve in the proximal area where the leak was seen on echo, so he bolstered the entire left lateral side with 5-0 pledgetted sutures along the entire area.Post procedure there was no leak observed.On (b)(6) 2018, endocarditis was noted and treated with antibiotics.On 19 october 2018, abbott was notified that the valve was explanted (b)(6) 2018 which was anticipated due to patient growth.A 17 mm valve was implanted.(clinical study patient id: (b)(6)).
 
Event or Problem Description
A patient with a postnatal diagnosis of critical aortic stenosis underwent aortic balloon valvuloplasty on (b)(6) 2017 and then ross-konno (using 13 mm aortic homograft for rvot reconstruction) and mitral valve replacement with a 13 mm pulmonary homograft in 14 mm coretex cylinder (modified ross kabbani operation) on (b)(6) 2017.Postop course was complicated by ecmo.The patient was discharged home on (b)(6) 2017.On (b)(6) 2017, a 15 mm sjm masters series valve was implanted.The patient was not doing well, and on (b)(6) 2017, went for a cath that showed severe perivalvar leak in the mitral valve.Both leaflets had adequate excursion, but the superior/right leaflet excursion was less than the left/inferior of the valve.A mitral valve replacement was planned, but it was reported that the valve was not explanted.The physician was able to see the valve in the proximal area where the leak was seen on echo, so he bolstered the entire left lateral side with 5-0 pledgetted sutures along the entire area.Post procedure there was no leak observed.The patient was discharged on (b)(6) 2018.On (b)(6) 2018, endocarditis was noted and treated with antibiotics.On 19 october 2018, abbott was notified that the valve was explanted (b)(6) 2018 which was anticipated due to patient growth.A 17 mm sjm masters series valve was implanted as well as replacement of rv to pa conduit with a new 17 mm pulmonary homograft.(clinical study patient id: (b)(6)).

Brand Name
SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL, INC. (CS-WOODRIDGE)
177 east county road b
st. paul MN 55117
MDR Report Key8046234
Report Number3007113487-2018-00028
Device Sequence Number1683885
Product Code LWQ
UDI-Device Identifier05415067016522
UDI-Public05415067016522
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/22/2020
Device Model Number15MHPJ-505
Device Catalogue Number15MHPJ-505
Device Lot Number5307816
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer11/09/2018
11/15/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date11/15/2018
11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age5 MO
Patient Weight5